Alert archive / Georgia / Flash Flood Warnings in 2017
Flash Flood Warning 20, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 11, 2017, 9:41 AM EDT for Charlton County, Ware County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2017, 9:41 AM EDT (13:41 UTC)
- Expired
- Sep 11, 2017, 11:45 AM EDT
- In force
- 2 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Charlton County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 60 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033
WGUS52 KJAX 111341
FFWJAX
GAC049-299-111545-
/O.NEW.KJAX.FF.W.0020.170911T1341Z-170911T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
941 AM EDT MON SEP 11 2017
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
Central Ware County in southeastern Georgia...
Northwestern Charlton County in southeastern Georgia...
* Until 1145 AM EDT
* At 939 AM EDT, local law enforcement reported water entering homes
and roads closed due to flooding. Up to four inches of rain has
already fallen.
* Some locations that will experience flooding include...
Waycross, Stephen Foster State Park, Braganza, Boggy Bay, Manor and
Needham.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3129 8239 3122 8231 3122 8228 3119 8228
3117 8221 3109 8221 3104 8215 3084 8208
3071 8243 3072 8242 3073 8243 3082 8243
3082 8250 3096 8249 3096 8252 3100 8255
3102 8259 3121 8268
$$
ARB1 follow-up statement
945
WGUS72 KJAX 111538
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
1138 AM EDT MON SEP 11 2017
GAC049-299-111545-
/O.EXP.KJAX.FF.W.0020.000000T0000Z-170911T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ware GA-Charlton GA-
1138 AM EDT MON SEP 11 2017
...THE FLASH FLOOD WARNING FOR CENTRAL WARE AND NORTHWESTERN CHARLTON
COUNTIES WILL EXPIRE AT 1145 AM EDT...
The heavy rain has ended. Additional flooding is no longer expected
to pose a threat. Please continue to heed any remaining road
closures.
LAT...LON 3129 8239 3122 8231 3122 8228 3119 8228
3117 8221 3109 8221 3104 8215 3084 8208
3071 8243 3072 8242 3073 8243 3082 8243
3082 8250 3096 8249 3096 8252 3100 8255
3102 8259 3121 8268
$$
ARBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 8:44 AM EDT, 57 minutes earlier.
Area forecast discussion, Sep 11, 8:44 AM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
844 AM EDT Mon Sep 11 2017
.UPDATE...
Center of Irma will continue to track Northwest across far Western
counties through early afternoon with strong winds across area.
The heaviest rain bands are expected to be North and East of the
center as Irma lifts. The potential for Tornadoes will continue,
mainly to the East of the track. South of these bands scattered
activity will be expected as weaker bands lift through.
&&
.AVIATION...
While restrictions are expected to remain throughout this 12z TAF
period, conditions will slowly improve toward late afternoon and
evening. Winds will remain strong and gusty through at least mid
afternoon, with winds then gradually diminishing.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 79 66 83 67 / 100 30 10 10
SSI 84 74 86 73 / 100 30 10 10
JAX 84 71 87 71 / 100 20 10 10
SGJ 87 72 87 72 / 80 20 10 10
GNV 83 70 87 70 / 60 30 20 10
OCF 82 72 87 71 / 60 30 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch until 8 PM EDT this evening for Alachua-Baker-
Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
Gilchrist-Hamilton-Inland Duval-Inland Nassau-Putnam-St.
Johns-Suwannee-Union.
Tropical Storm Warning for Alachua-Baker-Bradford-Clay-Coastal
Duval-Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-
Inland Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-
Union.
GA...Flash Flood Watch until 8 PM EDT this evening for Appling-
Atkinson-Bacon-Brantley-Charlton-Clinch-Coastal Camden-
Coastal Glynn-Coffee-Echols-Inland Camden-Inland Glynn-Jeff
Davis-Pierce-Ware-Wayne.
Tropical Storm Warning for Appling-Atkinson-Bacon-Brantley-
Charlton-Clinch-Coastal Camden-Coastal Glynn-Coffee-Echols-
Inland Camden-Inland Glynn-Jeff Davis-Pierce-Ware-Wayne.
AM...Tropical Storm Warning for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from
20 to 60 NM-Waters from Fernandina Beach to St. Augustine
FL from 20 to 60 NM-Waters from St. Augustine to Flagler
Beach FL from 20 to 60 NM.
&&
StrubleIn the hours before
Local storm report, Sep 11, 8:30 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
830 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD 2 SSE GAINESVILLE 29.65N 82.32W
09/11/2017 ALACHUA FL PUBLIC
MULTIPLE FLOODED STREETS IN GAINESVILLE.
&&
TWLocal storm report, Sep 11, 8:46 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
846 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 WNW VILANO BEACH 29.95N 81.33W
09/10/2017 ST. JOHNS FL PUBLIC
PUBLIC REPORT OF WIND DAMAGE. TORNADO REPORT
EAST OF THIS LOCATION SO POTENTIALLY MORE
TORNADO DAMAGE.
&&
NMLocal storm report, Sep 11, 9:03 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM TROPICAL STORM 5 E ARLINGTON 30.33N 81.52W
09/11/2017 DUVAL FL ASOS
ASOS AT CRAIG FIELD RECORDED A PEAK WIND OF 70 MPH.
&&
PPETERSLocal storm report, Sep 11, 9:09 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
909 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 1 NW UNIVERSITY OF FLOR 29.66N 82.37W
09/11/2017 ALACHUA FL LAW ENFORCEMENT
NW 34TH STREET CLOSED FROM NW 8TH AVE TO
RADIO DUE TO FLOODING.
&&
NMLocal storm report, Sep 11, 9:12 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM FLOOD 1 WNW UNIVERSITY OF FLO 29.65N 82.37W
09/11/2017 ALACHUA FL LAW ENFORCEMENT
WEST UNIVERSITY CLOSED FROM 20TH STREET TO
38TH STREET DUE TO HOGTOWN CREEK FLOODING.
&&
NMLocal storm report, Sep 11, 9:34 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
934 AM EDT MON SEP 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 AM FLASH FLOOD 1 NNW UNIVERSITY OF FLO 29.66N 82.37W
09/11/2017 ALACHUA FL LAW ENFORCEMENT
ONE PATROL CAR LOST DUE TO FLOODING AT
HOGTOWN CREEK. ANOTHER CAN NOT BE REACHED.
NO INJURIES. LOCATION APPROXIMATE.
&&
NMThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 10:31 PM EDT | River Flood Warning | JAX | Appling, Tattnall, Toombs, Wayne | 24 hr |
| Sep 10, 10:56 PM EDT | Areal Flood Warning | JAX | Camden, Charlton | 6 hr |
| Sep 11, 12:38 AM EDT | Areal Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 6 hr |
| Sep 11, 2:02 AM EDT | Tornado Warning | JAX | Camden | 28 min |
| Sep 11, 2:31 AM EDT | Flash Flood Warning | JAX | Camden | 3 hr |
| Sep 11, 2:34 AM EDT | Tornado Warning | JAX | Camden | 6 min |
| Sep 11, 4:10 AM EDT | Flash Flood Warning | JAX | Charlton | 3 hr |
| Sep 11, 5:08 AM EDT | Areal Flood Warning | JAX | Charlton | 3 hr |
| Sep 11, 5:14 AM EDT | Flash Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 3 hr |
| Sep 11, 5:18 AM EDT | Tornado Warning | JAX | Camden | 27 min |
| Sep 11, 5:34 AM EDT | Flash Flood Warning | JAX | Camden | 3 hr |
| Sep 11, 6:15 AM EDT | Flash Flood Warning | JAX | Charlton, Clinch, Ware | 3 hr |
| Sep 11, 6:37 AM EDT | Areal Flood Warning | JAX | Echols | 3 hr |
| Sep 11, 6:41 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Clinch, Pierce, Ware, Wayne | 3 hr |
| Sep 11, 8:09 AM EDT | Flash Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 111 min |
| Sep 11, 9:06 AM EDT | Areal Flood Warning | JAX | Charlton, Clinch, Ware | 3 hr |
| Sep 11, 9:46 AM EDT | Areal Flood Warning | JAX | Brantley, Charlton, Pierce, Ware, Wayne | 3 hr |
| Sep 11, 9:56 AM EDT | Areal Flood Warning | JAX | Brantley, Camden, Charlton, Glynn | 2 hr |
| Sep 11, 3:07 PM EDT | River Flood Warning | JAX | Brantley | 16 days |
| Sep 11, 5:11 PM EDT | Wind Advisory | JAX | Appling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more | 5 hr |
| Sep 11, 5:18 PM EDT | Rip Current Statement | JAX | Camden, Glynn | 27 hr |
| Sep 11, 5:18 PM EDT | High Surf Advisory | JAX | Camden, Glynn | 10 hr |
Nearby
Flash Flood Warnings in Georgia, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.